Alert archive / California / High Wind Watches in 2015
High Wind Watch 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Dec 23, 2015, 3:16 AM PST for Inyo County, San Bernardino County, California. It took effect at Dec 24, 2015, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 23, 2015, 3:16 AM PST (11:16 UTC)
- In effect from
- Dec 24, 2015, 4:00 PM PST
- Expired
- Dec 24, 2015, 2:51 AM PST
- In force
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 95 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
262 WWUS75 KVEF 231116 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 316 AM PST WED DEC 23 2015 CAZ523-231800- /O.NEW.KVEF.HW.A.0005.151224T2100Z-151225T1400Z/ /O.CON.KVEF.WI.Y.0030.000000T0000Z-151223T1800Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 316 AM PST WED DEC 23 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT FOR NORTHWEST SAN BERNARDINO COUNTY. A WIND ADVISORY ALSO REMAINS IN EFFECT THROUGH 10 AM THIS MORNING. * TIMING...WINDS WILL REMAIN GUSTY OVERNIGHT AND GRADUALLY DECREASE LATE WEDNESDAY MORNING. WINDS WILL INCREASE AGAIN DURING THE LATE AFTERNOON HOURS ON CHRISTMAS EVE...BE STRONGEST ON CHRISTMAS MORNING MAINLY EARLY...THEN DECREASE. * WINDS...SOUTHWEST TO WEST AT 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH THIS MORNING. SOUTHWEST TO WEST AT 30 TO 40 MPH WITH GUSTS OF 45 TO 65 MPH ON CHRISTMAS EVE AND CHRISTMAS MORNING. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON INTERSTATES 15 AND 40 IN AND AROUND BARSTOW AS WELL AS ON HIGHWAY 58 BETWEEN BARSTOW AND KRAMER JUNCTION AND ON HIGHWAY 395. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ519-520-231800- /O.NEW.KVEF.HW.A.0005.151224T2100Z-151225T1400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 316 AM PST WED DEC 23 2015 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA AND THE OWENS VALLEY...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * TIMING...WINDS WILL START TO INCREASE IN THE LATE AFTERNOON AND EARLY EVENING HOURS ON CHRISTMAS EVE...BE STRONGEST IN THE LATE EVENING HOURS ON CHRISTMAS EVE INTO EARLY CHRISTMAS DAY...THEN DECREASE. * WINDS...WEST WINDS OF 30 TO 50 MPH WITH GUSTS OF 50 TO 70 MPH. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON HIGHWAY 395 BETWEEN BISHOP AND PEARSONVILLE. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ STACHELSKI
3 follow-up statements
555 WWUS75 KVEF 231759 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 959 AM PST WED DEC 23 2015 CAZ523-240100- /O.CAN.KVEF.WI.Y.0030.000000T0000Z-151223T1800Z/ /O.CON.KVEF.HW.A.0005.151224T2100Z-151225T1400Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 959 AM PST WED DEC 23 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY. * TIMING...GUSTY WINDS HAVE DECREASED THIS MORNING AND ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS FOR THE REMAINDER OF TODAY. WINDS WILL INCREASE AGAIN DURING THE LATE AFTERNOON HOURS ON CHRISTMAS EVE...BE STRONGEST ON CHRISTMAS MORNING MAINLY EARLY...THEN DECREASE. * WINDS...SOUTHWEST TO WEST AT 30 TO 40 MPH WITH GUSTS OF 45 TO 65 MPH ON CHRISTMAS EVE AND CHRISTMAS MORNING. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON INTERSTATES 15 AND 40 IN AND AROUND BARSTOW AS WELL AS ON HIGHWAY 58 BETWEEN BARSTOW AND KRAMER JUNCTION AND ON HIGHWAY 395. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ519-520-240100- /O.CON.KVEF.HW.A.0005.151224T2100Z-151225T1400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 959 AM PST WED DEC 23 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * TIMING...WINDS WILL START TO INCREASE IN THE LATE AFTERNOON AND EARLY EVENING HOURS ON CHRISTMAS EVE...BE STRONGEST IN THE LATE EVENING HOURS ON CHRISTMAS EVE INTO EARLY CHRISTMAS DAY... THEN DECREASE. * WINDS...WEST WINDS OF 30 TO 50 MPH WITH GUSTS OF 50 TO 70 MPH. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON HIGHWAY 395 BETWEEN BISHOP AND PEARSONVILLE. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
393 WWUS75 KVEF 232257 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 257 PM PST WED DEC 23 2015 CAZ519-520-523-241200- /O.EXT.KVEF.HW.A.0005.151225T0000Z-151225T1400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA...BARSTOW...DAGGETT... FORT IRWIN 257 PM PST WED DEC 23 2015 ...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * TIMING...WINDS WILL START TO INCREASE IN THE LATE AFTERNOON AND EARLY EVENING HOURS ON CHRISTMAS EVE...BE STRONGEST IN THE LATE EVENING HOURS ON CHRISTMAS EVE INTO EARLY CHRISTMAS DAY...THEN DECREASE. * WINDS...WEST WINDS OF 30 TO 50 MPH WITH GUSTS OF 50 TO 70 MPH. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON HIGHWAY 395 BETWEEN BISHOP AND PEARSONVILLE. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
077 WWUS75 KVEF 241051 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 251 AM PST THU DEC 24 2015 CAZ519-520-242200- /O.UPG.KVEF.HW.A.0005.151225T0000Z-151225T1400Z/ /O.NEW.KVEF.HW.W.0008.151224T2100Z-151225T1400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 251 AM PST THU DEC 24 2015 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA AND OWENS VALLEY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL START TO INCREASE IN THE LATE AFTERNOON AND EARLY EVENING HOURS ON CHRISTMAS EVE...BE STRONGEST IN THE LATE EVENING HOURS ON CHRISTMAS EVE INTO EARLY CHRISTMAS DAY... THEN DECREASE. * WINDS...WEST WINDS OF 30 TO 50 MPH WITH GUSTS OF 50 TO 70 MPH. THE HIGHEST WINDS WILL BE EXPOSED RIDGETOPS AND NEAR CANYON OPENINGS. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON HIGHWAY 395 BETWEEN BISHOP AND PEARSONVILLE. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE... AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ CAZ523-242200- /O.UPG.KVEF.HW.A.0005.151225T0000Z-151225T1400Z/ /O.NEW.KVEF.HW.W.0008.151225T0000Z-151225T1800Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 251 AM PST THU DEC 24 2015 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR NORTHWEST SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL START TO INCREASE IN THE EARLY EVENING HOURS ON CHRISTMAS EVE...BE STRONGEST IN THE LATE EVENING HOURS ON CHRISTMAS EVE INTO EARLY TO MID MORNING HOURS ON CHRISTMAS DAY...THEN DECREASE. * WINDS...WEST WINDS OF 30 TO 50 MPH WITH GUSTS OF 45 TO 65 MPH. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON INTERSTATES 15 AND 40 AROUND BARSTOW AS WELL AS ON HIGHWAY 58 BETWEEN BARSTOW AND KRAMER JUNCTION AND ON HIGHWAY 395. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE... AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ CAZ521-522-524-NVZ022-242200- /O.NEW.KVEF.WI.Y.0031.151225T0000Z-151225T1400Z/ WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS...PRIMM...SEARCHLIGHT... CAL-NEV-ARI 251 AM PST THU DEC 24 2015 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WHITE MOUNTAINS OF INYO COUNTY...DEATH VALLEY NATIONAL PARK AND NORTHEAST SAN BERNARDINO COUNTY IN CALIFORNIA AND SOUTHERN CLARK COUNTY IN NEVADA...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST FRIDAY. * TIMING...WINDS WILL INCREASE EARLY THIS EVENING...BE STRONGEST AROUND MIDNIGHT INTO EARLY CHRISTMAS MORNING...THEN DECREASE. * WINDS...SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 40 TO 60 MPH. THE HIGHEST WINDS WILL BE ON EXPOSED RIDGETOPS AND NEAR CANYON OPENINGS. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON ROADS INCLUDING INTERSTATE 15 BETWEEN BAKER AND PRIMM. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ525-242200- /O.NEW.KVEF.WI.Y.0031.151225T0000Z-151225T2100Z/ MORONGO BASIN- INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS 251 AM PST THU DEC 24 2015 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST FRIDAY. * TIMING...WINDS WILL INCREASE THIS EVENING...BE STRONGEST IN THE MID TO LATE MORNING HOURS ON CHRISTMAS DAY...THEN DECREASE. * WINDS...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON HIGHWAY 62 FROM MORONGO VALLEY TO TWENTYNINE PALMS AS WELL AS ROADS IN THE LANDERS AREA. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ STACHELSKI
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Dec 22, 10:02 PM PST, 5 hours 14 minutes earlier.
Area forecast discussion, Dec 22, 10:02 PM PST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1002 PM PST TUE DEC 22 2015 .SYNOPSIS...A MOIST NORTHWEST FLOW WILL BRING OCCASIONAL CLOUDS AND GUSTY WINDS TO THE REGION THROUGH WEDNESDAY. ANOTHER SYSTEM WILL APPROACH THE AREA ON CHRISTMAS EVE DAY THEN PASS THROUGH AT NIGHT WITH ANOTHER ROUND OF GUSTY WINDS AND SHOWERS POSSIBLE. CHILLY BUT DRY WEATHER IS EXPECTED FROM CHRISTMAS DAY THROUGH THE WEEKEND. && .UPDATE...ANOTHER ROUND OF FUN AND GAMES WITH THE WIND THIS EVENING AS NORTH TO NORTHWEST WINDS HOWLED DOWN THE OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES THIS AFTERNOON AND THEN ACROSS NORTHWEST SAN BERNARDINO COUNTY THIS EVENING. THE HRRR AND SOME HIGH- RESOLUTION MODELS HAVE NOT HANDLED THIS WELL AT ALL AND THUS THE GFS LAMP SEEMS TO BE MORE ON TARGET WITH WITH SPEEDS WHICH LOOK TO STAY UP ENOUGH OVERNIGHT IN NORTHWEST SAN BERNARDINO COUNTY TO JUSTIFY AN ADVISORY. AS A RESULT, I ISSUED ONE AND RAN IT THROUGH 10 AM WEDNESDAY SINCE WINDS HAVE NOT BEEN COOPERATING THE BEST AND MAY BE RELUCTANT TO DIMINISH. THE NEXT ISSUE TONIGHT IS WAY IN THE EASTERN PART OF OUR AREA AS SURFACE DEWPOINTS HAVE HELD UP AGAINST GUIDANCE AND HIGHER LEVEL CLOUDS HAVE CLEARED ON OUT BY SURFACE OBSERVATIONS SHOW BKN-OVC REPORTS STILL. I ADJUSTED UP SKY COVER AFTER LOOKING AT FORECAST SOUNDINGS WHICH KEEP THE LOW-LEVELS IN THE PLATEAU COUNTRY OF MOHAVE COUNTY NEARLY SATURATED OVERNIGHT AND INTO EARLY WEDNESDAY MORNING. I ALSO ADDED PATCHY FOG TO THE GRIDS AS WHATEVER STRATUS DECK IS THERE MAY DROP DOWN TO THE SURFACE LATER TONIGHT. IN AREAS WHERE TEMPS FALL TO OR BELOW FREEZING BLACK ICE IS POSSIBLE ON ROADS. THE MOST AT RISK AREAS WILL BE ON INTERSTATE 40 AND ROUTE 66 EAST OF KINGMAN AS WELL AS IN AND AROUND COLORADO CITY. THERE IS ALSO SOME POTENTIAL FOR FOG IN AND AROUND LAS VEGAS OVERNIGHT, BUT CONFIDENCE IS LOWER IN THIS. LASTLY, LIGHT SNOW HAS BEEN REPORTED AT ELY IN THE LAST HOUR AND ALTHOUGH POPS WERE ADJUSTED IN SOME SPOTS TO BAG PRECIP, THIS SHOWER ACTIVITY COULD STILL ROLL INTO NORTHERN LINCOLN COUNTY LATER ON. && .AVIATION...FOR MCCARRAN...WESTERLY WINDS TO SOUTHWEST AT TIMES AT 4- 8 KTS OVERNIGHT. WINDS ARE FORECAST TO BE NORTH TO NORTHEAST WEDNESDAY WITH SPEEDS BETWEEN 6-8 KTS BEFORE TURNING TO THE SOUTHWEST TO WEST AROUND 03Z THURSDAY. THERE IS ENOUGH LOW-LEVEL MOISTURE THAT AREAS OF FOG OR LOWER CLOUDS MAY DEVELOP IN AND AROUND THE LAS VEGAS VALLEY LATE TONIGHT INTO WEDNESDAY MORNING. HOWEVER, CONFIDENCE IS LOW IN THIS. THE BEST WINDOW WOULD BE BETWEEN 10Z AND 17Z WEDNESDAY. OTHERWISE, LOOK FOR MAINLY SCT CLOUDS AOA 7K FEET. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WESTERLY WINDS GUSTING TO 30-40 KTS OVERNIGHT THROUGH 18Z WEDNESDAY IN NW SAN BERNARDINO COUNTY WITH POSSIBLE PATCHY BLDU. OTHERWISE MAINLY DIURNAL WINDS UNDER 10 KTS OVERNIGHT AND AGAIN ON WEDNESDAY EXCEPT IN THE SOUTHERN GREAT BASIN WHERE NORTHWEST TO NORTH WINDS OF 6-12 KTS WITH GUSTS TO 20 KTS ARE POSSIBLE. AREAS OF FOG AND LOW CLOUDS WITH BASES DOWN TO AT LEAST 500 FEET ARE POSSIBLE LATE TONIGHT MAINLY NORTH AND EAST OF KIGM INCLUDING IN AND AROUND KAZC. THERE IS ALSO SOME POTENTIAL AS WELL IN PARTS OF SOUTHERN NEVADA. THE MAIN WINDOW WOULD BE BETWEEN 10Z AND 17Z WEDNESDAY. OTHERWISE, MAINLY SCT-BKN CLOUDS AT TIMES AOA 7K FEET. ISOLATED SHOWERS ARE POSSIBLE OVERNIGHT AND EARLY WEDNESDAY IN FAR NORTHERN LINCOLN COUNTY AND IN AND AROUND KAZC. && .SHORT TERM...THROUGH WEDNESDAY NIGHT. NORTHWEST FLOW WILL CONTINUE OVER THE REGION THROUGH WEDNESDAY WITH OCCASIONAL CLOUDS AND A FEW SHOWERS POSSIBLE OVER THE FAR NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREA. WINDS ARE EXPECTED TO BE LIGHTER WEDNESDAY ALONG WITH SOME LIGHT ISOLATED SHOWERS MAINLY OVER THE HIGHER ELEVATIONS. TEMPERATURES WILL REMAIN CLOSE TO NORMAL. .LONG TERM...THURSDAY THROUGH MONDAY. NEXT STORM SYSTEM TO AFFECT THE REGION WILL MOVE IN THURSDAY IN THE FORM OF YET ANOTHER FAST MOVING STORM SYSTEM FROM THE NORTHWEST. MUCH LIKE THE LAST SEVERAL STORMS...THIS SYSTEM ONLY CLIPS US AND MOVES FROM WEST TO EAST FAIRLY RAPIDLY LIMITING ANY POTENTIAL IMPACTS. NONETHELESS...WIND AND SOME WINTER WEATHER IMPACTS CAN STILL BE EXPECTED ESPECIALLY GIVEN THE SENSITIVE NATURE OF THE HOLIDAY TRAVEL PERIOD. WINDS WILL BEGIN PICKING UP ALONG A BELT STRETCHING FROM THE WESTERN MOJAVE DESERT EAST INTO NORTHWEST ARIZONA ON THURSDAY AND ITS LIKELY SOME WIND PRODUCTS WILL BE NEEDED DOWN THE LINE TO ACCOUNT FOR THIS. AS THE TROUGH QUICKLY PROGRESSES FROM NORTHERN CALIFORNIA ACROSS THE GREAT BASIN IT WILL DRAG A FAIRLY STRONG COLD FRONT SOUTHWARD WITH IT. WHILE RAIN AND SNOWFALL WILL BE FAIRLY LIGHT WITH THIS QUICK MOVING FRONT...PARTS OF LINCOLN COUNTY AND NORTHERN MOHAVE COUNTY STAND THE CHANCE TO PICK UP A QUICK FEW INCHES OF SNOW...AND THESE AREAS VERY WELL MAY WAKE UP TO A WHITE CHRISTMAS. WE WILL NEED TO CONSIDER THE NEED FOR A WINTER WEATHER ADVISORY AS THE EVENT DRAWS CLOSER DUE TO THE SENSITIVE NATURE OF HOLIDAY TRAVEL ON CHRISTMAS EVE AND CHRISTMAS DAY. ELSEWHERE...ONLY LIGHT AMOUNTS OF RAIN OR SNOW ARE EXPECTED WITH VERY LITTLE OR NO SNOW ACCUMULATION. THINGS WILL QUICKLY DRY OUT ON CHRISTMAS DAY WITH STRONG NORTH WINDS BECOMING THE GREATER CONCERN. NORTH WINDS WILL CONTINUE TO STRENGTHEN INTO SATURDAY AS THE LOW CUTS OFF AND DIGS SOUTH INTO ARIZONA...INDUCING A STRONG NORTH FLOW INTO OUR REGION. WINDS MAY END UP BECOMING QUITE STRONG ESPECIALLY IN FAVORABLE LOCATIONS FOR NORTH WINDS...SUCH AS DOWN THE LOWER COLORADO RIVER NEAR NEEDLES AND LAUGHLIN. HIGH WIND PRODUCTS ARE A DEFINITE POSSIBILITY FRIDAY NIGHT-SATURDAY AND IT WOULD BE ADVISABLE AT THIS POINT TO RECONSIDER OUTDOOR RECREATION PLANNED SATURDAY ON THE AREA LAKES. OUTSIDE OF WIND AND WEATHER...TEMPERATURES WILL BE SHARPLY COOLER FRIDAY ONWARD AS THE COLD FRONT PUSHES EAST AND STRONG NORTH FLOW LINGERS OVER THE AREA. TEMPERATURES IN LAS VEGAS ARE LIKELY TO REMAIN BELOW 50 FOR A PERIOD OF SEVERAL DAYS WITH SUBFREEZING TEMPERATURES POSSIBLE AT NIGHT DEPENDING ON THE WINDS. THE ENTIRE REGION WILL BE AVERAGING 8 TO 12 DEGREES BELOW SEASONAL NORMALS FOR HIGH TEMPERATURES. THE HOLIDAY SEASON IS HERE...AND IT WILL SURE FEEL LIKE IT! && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE/AVIATION...STACHELSKI SHORT TERM...GORELOW LONG TERM...OUTLER FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 9:30 PM PST | Wind Advisory | VEF | San Bernardino | 12 hr |
Nearby
High Wind Watches in California, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.